MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM HOOK 90 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM HOOK 90 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225305
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Incomplete the expiration date is not currently available.Investigation summary the complaint device was discarded by the customer therefore the device is not available for a physical evaluation.This complaint is not confirmed.Without physically evaluating the device, a definite root cause cannot be determined.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the affiliate in (b)(6) that an electrical failure was suspected with the reported electrodes: vapr 3.5mm side str -ea and vapr 3.5mm hook 90 deg -ea.Devices.Therefore, transpiration could not be performed during arthroscopic rotator cuff repair surgery.It was reported that the devices were brand new and on their first use when the issue occurred.There was a five minute delay in surgery and no harm to the patient.It was not reported if spare devices were used to complete the surgery or if the surgery was completed.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: h6: device codes: upon complaint review, it was determined that the device code that was reported on the initial report was inaccurate.Therefore, the device code has been updated to reflect the more accurate representation of the device malfunction.

Brand Name
VAPR 3.5MM HOOK 90 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9116220
Report Number1221934-2019-58496
Device Sequence Number14087719
Product Code GEI
UDI-Device Identifier10886705009299
UDI-Public10886705009299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number225305
Device Catalogue Number225305
Device Lot NumberU1710009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer11/10/2020
01/07/2021
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/11/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1